Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 32, NWS Amarillo, TX

November 16, 2015Ochiltree County, Roberts County, Texas

NWS Amarillo, TX issued this tornado warning at Nov 16, 2015, 5:58 PM CST for Ochiltree County, Roberts County, Texas. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 16, 2015, 5:58 PM CST (23:58 UTC)
Expired
Nov 16, 2015, 6:17 PM CST
In force
19 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Ochiltree County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 106 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 16, 6:02 PM CSTHAIL 1.7519 Sw Wolf Creek Park, TXGOLFBALL SIZED HAIL REPORTED NEAR WOLF CREEK PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 1:00 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WFUS54 KAMA 162358
TORAMA
TXC357-393-170030-
/O.NEW.KAMA.TO.W.0032.151116T2358Z-151117T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CST MON NOV 16 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHWESTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 630 PM CST
    
* AT 558 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 22 MILES SOUTHEAST OF SPEARMAN...MOVING NORTH
  AT 40 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN OCHILTREE AND NORTHWESTERN ROBERTS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3583 10093 3587 10108 3616 10107 3610 10071
TIME...MOT...LOC 2358Z 196DEG 35KT 3591 10101 

TORNADO...RADAR INDICATED
HAIL...<1.00IN

$$

SIMPSON
1 follow-up statement
452 
WWUS54 KAMA 170017
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
617 PM CST MON NOV 16 2015

TXC357-393-170026-
/O.CAN.KAMA.TO.W.0032.000000T0000Z-151117T0030Z/
OCHILTREE TX-ROBERTS TX-
617 PM CST MON NOV 16 2015

...THE TORNADO WARNING FOR SOUTHWESTERN OCHILTREE AND NORTHWESTERN
ROBERTS COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
CONTAINS AN IMMINENT TORNADO THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST.

LAT...LON 3583 10093 3587 10108 3616 10107 3610 10071
TIME...MOT...LOC 0014Z 196DEG 35KT 3608 10095 

$$

SIMPSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Nov 16, 5:44 PM CST, 14 minutes earlier.

Area forecast discussion, Nov 16, 5:44 PM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CST MON NOV 16 2015

.AVIATION...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL CONTINUE AROUND THE TAF
SITES THROUGH THE MID EVENING. CLOUDS WILL DECREASE OVERNIGHT. A
STRONG COLD FRONT WILL MOVE THROUGH THE TAF SITES TUESDAY MORNING
WITH POSSIBLE GUSTS OVER 40 KNOTS. CLOUDS WILL LOWER BEHIND THE COLD
FRONT...BUT THEY SHOULD REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 339 PM CST MON NOV 16 2015/

DISCUSSION...
AS A LOW APPROACHES THE AREA...TEMPS THIS AFTERNOON HAVE REACHED THE
70S AND DEW POINTS INTO THE 50S. THIS HAS ALLOWED THE PANHANDLES TO
BE PRIMED FOR SEVERE WEATHER THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE WESTERN PANHANDLES AND
WILL CONTINUE TO DEVELOP ACROSS THE AREA AND MOVE TO THE NORTHEAST.
SOME OF THE STORMS HAVE ALREADY BEEN SEVERE WITH HAIL UP TO QUARTER
SIZE AND WIND GUSTS UP TO 50 MPH. THE SEVERE THREAT WILL CONTINUE
THROUGH THE AFTERNOON AND EVENING AS CAPE OVER THE EASTERN TWO THIRDS
OF THE AREA IS FORECAST TO BE AROUND 1600J/KG. EFFECTIVE BULK SHEAR
IS LARGE ENOUGH TO SUPPORT DISCRETE SUPERCELLS. HIRES MODELS ARE
INDICATING THESE DISCRETE CELLS WILL TURN INTO A QLCS LATE THIS
EVENING AND THIS LINE OF STORMS SHOULD MOVE OUT OF THE PANHANDLES BY
MIDNIGHT IF IT FOLLOWS THE TEXAS TECH WRF. IF IT FOLLOWS THE
HRRR...THE LINE WILL FORM EAST OF THE AREA.

ON THE BACK SIDE OF THE LOW...THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLE WILL SEE WRAP AROUND PRECIP IN THE FORM OF RAIN
TRANSITIONING TO SNOW ON TUESDAY AND CONTINUING INTO TUESDAY NIGHT.
THE NAM AND GFS ARE IN BETTER AGREEMENT ON THIS PART OF THE EVENT NOW
AND ACCUMULATIONS SHOULD BE LIGHT WITH TOTALS UP TO ONE HALF
INCH...MOSTLY IN THE NORTHWEST OKLAHOMA PANHANDLE. WINDS WILL
STRENGTHEN TUESDAY TO THE 25 TO 35 MPH RANGE SO VISIBILITIES MAY
DROP WHEN SNOW IS FALLING. THESE VALUES ARE CURRENTLY LOWER THAN
BLIZZARD CONDITIONS BUT A WINTER WEATHER ADVISORY MAY BE NEEDED IF
VISIBILITY DROPS LOW ENOUGH.

AS THE LOW MOVES OFF TO THE NORTHEAST AND PRECIP MOVES OUT OF THE
AREA...WEDNESDAY THROUGH NEXT TUESDAY ARE LOOKING TO BE DRY. TEMPS
SHOULD BE AROUND SEASONAL VALUES EXCEPT FOR SATURDAY WHEN A DRY COLD
FRONT MOVES THROUGH AND COOLS TEMPS FOR THE DAY BUT THE RETURN OF
SOUTHERLY FLOW SHOULD BRING TEMPS BACK UP BY SUNDAY.

BEAT

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/10
Hazardous weather outlook, Nov 16, 2:39 PM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
239 PM CST MON NOV 16 2015

OKZ001>003-TXZ001>020-171200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
239 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THIS AFTERNOON AND EVENING. LARGE HAIL TO 2 INCHES AND
DAMAGING WINDS TO 70 MPH WILL BE THE PRIMARY THREATS ALTHOUGH
ISOLATED TORNADOES ARE ALSO POSSIBLE. THOUGH SEVERE WEATHER IS
POSSIBLE AREA WIDE...THE GREATEST THREAT OF SIGNIFICANT SEVERE
WEATHER WILL BE EAST OF A LINE FROM CLAUDE TO SPEARMAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED
PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW
WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST
TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL.
STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE
EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS WILL LIKELY
BE ACTIVATED THROUGH THE EVENING.

BEAT

In the hours before

Special weather statement, Nov 16, 4:44 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CST MON NOV 16 2015

TXZ008-009-013-014-162315-
ROBERTS TX-GRAY TX-CARSON TX-HUTCHINSON TX-
444 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAY...SOUTHEASTERN
HUTCHINSON...EASTERN CARSON AND SOUTHWESTERN ROBERTS COUNTIES UNTIL
515 PM CST...

AT 444 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITE DEER...OR 8 MILES EAST OF PANHANDLE...MOVING NORTHEAST AT 70
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAMPA...WHITE DEER...SKELLYTOWN AND KINGSMILL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3526 10118 3534 10138 3579 10118 3567 10089
TIME...MOT...LOC 2244Z 207DEG 60KT 3538 10124

SIMPSON
Local storm report, Nov 16, 5:15 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             4 SW GUYMON             36.65N 101.53W
11/16/2015  M1.50 INCH       TEXAS              OK   EMERGENCY MNGR

&&

EVENT NUMBER AMA1500749

LG
Local storm report, Nov 16, 5:16 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             1 S HOOKER              36.85N 101.21W
11/16/2015  M1.00 INCH       TEXAS              OK   EMERGENCY MNGR

&&

EVENT NUMBER AMA1500750

LG
Local storm report, Nov 16, 5:22 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             TYRONE                  36.96N 101.07W
11/16/2015  M1.75 INCH       TEXAS              OK   BROADCAST MEDIA

&&

EVENT NUMBER AMA1500751

LG
Special weather statement, Nov 16, 5:24 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CST MON NOV 16 2015

OKZ001-170015-
CIMARRON OK-
524 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CIMARRON COUNTY
UNTIL 615 PM CST...

AT 524 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF BOISE CITY...MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CIMARRON COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL
OKLAHOMA.

LAT...LON 3699 10221 3679 10248 3681 10277 3700 10270
TIME...MOT...LOC 2324Z 208DEG 48KT 3688 10254

SIMPSON
Local storm report, Nov 16, 5:28 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             TYRONE                  36.96N 101.07W
11/16/2015  E1.75 INCH       TEXAS              OK   PUBLIC

            HAIL TO THE SIZE OF GOLF BALLS FELL IN TYRONE.

&&

EVENT NUMBER AMA1500752

FENNER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 12:20 PM CSTSevere Thunderstorm WarningAMADallam25 min
Nov 16, 12:57 PM CSTSpecial Weather StatementAMADallam33 min
Nov 16, 1:28 PM CSTSpecial Weather StatementAMADallam32 min
Nov 16, 1:57 PM CSTSpecial Weather StatementAMADallam33 min
Nov 16, 3:47 PM CSTSpecial Weather StatementAMAArmstrong28 min
Nov 16, 4:04 PM CSTSpecial Weather StatementAMAHansford26 min
Nov 16, 4:07 PM CSTSpecial Weather StatementAMAHansford23 min
Nov 16, 4:15 PM CSTSevere Thunderstorm WarningAMAHansford, Sherman45 min
Nov 16, 4:18 PM CSTSpecial Weather StatementAMAArmstrong27 min
Nov 16, 4:44 PM CSTSpecial Weather StatementAMACarson31 min
Nov 16, 4:50 PM CSTSevere Thunderstorm WarningAMAArmstrong, Randall55 min
Nov 16, 5:02 PM CSTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts43 min
Nov 16, 5:06 PM CSTTornado WarningAMAArmstrong24 min
Nov 16, 5:36 PM CSTTornado WarningAMAHutchinson, Roberts24 min
Nov 16, 5:42 PM CSTTornado WarningAMAArmstrong33 min
Nov 16, 5:55 PM CSTSevere Thunderstorm WarningAMAArmstrong35 min
Nov 16, 5:56 PM CSTSevere Thunderstorm WarningAMAOchiltree, Roberts64 min
Nov 16, 5:58 PM CSTSevere Thunderstorm WarningAMACarson, Gray47 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.